Monday, February 2, 2009

Followup

A short note, here: Dr. Beatrice Golomb of the University of California, San Diego Medical School, published a paper last week that documents some of the side effects of Lipitor, Crestor and similar statin drugs. She has been studying it for some time and is a recognized researcher in the field, not a crank. The side effects, like foggy thinking and muscle pain and weakness, are not imaginary or the result of aging. They're the result of the way the drugs deplete the production of co-enzyme Q-10, which delivers energy to muscles. So the report says.

6 comments:

Cher said...

Thanks for that link.

The Texa Woman

The Weaver of Grass said...

Oh dear - I don't think there is any drug which doesn't have its side effects.

aliceinparis said...

Interesting. I don't take any of those but I do take co-enzyme Q-10

jinksy said...

Foggy thinking? There's lots of things one could blame that on, without pills - lack of sleep, too much booze, children, life etc etc

thedomesticfringe said...

Interesting. There's a good supplement company called theaimcompanies.com. They have a product that I think is supposed to help with that stuff. http://www.theaimcompanies.com/product-detail.aspx?prodcode=402E&Test=yes
I'm adding the link, but I don't know tons about it. I do know the company is very reputable and I've used a few of their products and they are great. Something to check out anyway.
-FringeGirl

Bdogs said...

Muchas gracias, FringeGirl.

CoQ10 is on my kitchen table but I haven't got up courage to try it yet.

D'accord, Weaver.

And the kind of foggy thinking they're talking about is kind of specific, although you don't know which cause unless you stop Lipitor, say, and it goes away. Does make one feel a little like a lab rat, though.